MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH CALCIUM (CA); CALCIUM (CA) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH CALCIUM (CA); CALCIUM (CA) ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from the united states observed elevated erroneous calcium (ca) results on multiple patient samples on atellica ch 930 analyzer.The samples were repeated on a atellica ch 930 analyzer.The repeat results were lower than the discordant results.The repeat results were reported, as the correct results, to the physician(s).Siemens reviewed available information to evaluate for a potential product problem.Repeat of the same samples yielded expected results.Therefore, return of the patient samples is not warranted for further investigation.Biorad mulitqual lot 56690 peer data: l1 peer x(sd) = 5.8(0.21) 2sd range 5.4-6.2 3sd range 5.2-6.4 mg/dl.L3 peer x(sd) = 13.6(0.34) 2sd range 12.9-14.3 3sd range 12.6-14.6 mg/dl.A lot calibration with calibration id 3918 was performed on (b)(6) 2023 at 05:09 for atellica ch ca lot 221732 pack sequence 0,5029.Qc recovery was within acceptable limits; l1 = 5.9-6.0, l3 = 13.8-13.9 mg/dl.A pack calibration with calibration id 3940 was performed on (b)(6) 2023 at 05:11 for atellica ch ca lot 221732 pack sequence 1,5029.Qc recovery was within acceptable limits; l1 = 5.5-5.8, l3 = 13.3-13.8 mg/dl.On (b)(6) 2023 at 10:54, pack sequence 1,5029 was consumed and the pack calibration expired.The system moved to a new pack for atellica ch ca lot 221732 with sequence 0,5054.When this pack was placed into use, the system uses the lot calibration with calibration id 3918.Qc recovery was elevated and out of range; l1 = 6.5-6.7 l3 = 14.7-14.8 mg/dl.On (b)(6) 2023 at 08:54, the operator performed a lot calibration with calibration id 3949 for atellica ch ca lot 221732 sequence 0,5054.Qc recovery was within acceptable limits: l1 = 5.9, l3 = 13.1 mg/dl.Siemens review of the calibration indicates the absorbance was higher than previous calibration absorbances for atellica ch ca lot 221732.On (b)(6) 2023 at 15:05, pack sequence 0,5054 was consumed and the system moved to pack sequence 1,5054 using the same lot calibration with calibration id 3949.Qc recovery shifted low and out of acceptable range; l1 = 5.0 l3 = 12.3 mg/dl.On (b)(6) 2023 at 07:17, a lot calibration with calibration id 3957 was performed on pack sequence 1,5054.Qc was within acceptable limits; l1 = 5.8, l3 = 13.9 mg/dl.Qc recovery has been within acceptable limits since this calibration with subsequent reagent packs.Siemens concludes the probable cause of discordant atellica ch ca results for multiple samples is most likely due to an isolated incident of a compromised or contaminated well 0 with pack sequence 5054.The data suggests atellica ch ca lot 221732 pack sequence 0,5054 was compromised or contaminated and the issue was calibrated into the calibration of the lot calibration with calibration id 3949.Well 2 of the same pack sequence 1,5054 performed acceptably after the pack was recalibrated to set the calibration back to be consistent with previous calibrations with reagent lot 221732.All other pack wells of atellica ch ca lot 221732 perform as expected suggesting this issue is isolated to pack well 0,5054.The potential of leakage of well 0 of pack sequence 5054 is unknown and cannot be determined.Siemens has reviewed the information provided and concludes that it is not a reagent lot or method issue.No sample was required to be sent to siemens for further investigation.There is no evidence of a potential product issue.The instrument is fully operational.Mdr 1219913-2023-00060 was filed for a different date of the same event.
 
Event or Problem Description
The customer observed elevated erroneous calcium (ca) results on multiple patient samples on atellica ch 930 analyzer.The discordant results were reported to the physician(s).The samples were repeated on a atellica ch 930 analyzer.The repeat results were lower than the discordant results.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant ca results.

Brand Name
ATELLICA CH CALCIUM (CA)
Common Device Name
CALCIUM (CA) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
RANDOX LABORATORIES LTD.
registration # 8020890
55 diamond road
crumlin co. antrim, BT29 4QY
UK   BT29 4QY
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16629266
Report Number1219913-2023-00059
Device Sequence Number5310957
Product Code CIC
UDI-Device Identifier00630414595672
UDI-Public00630414595672
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K991576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberN/A
Device Catalogue Number11097595
Device Lot Number221732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown